Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 50, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 16, 2012, 6:07 PM EDT for 4 counties in North Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2012, 6:07 PM EDT (22:07 UTC)
- Expired
- Jul 16, 2012, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 73 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:35 PM EDT | HAIL 0.25 | Vanceboro, NC | |
| Jul 16, 6:41 PM EDT | TSTM WND DMG | Vanceboro, NC | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WUUS52 KMHX 162207 SVRMHX NCC013-049-107-147-162245- /O.NEW.KMHX.SV.W.0050.120716T2207Z-120716T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 607 PM EDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA NORTHEASTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA WEST CENTRAL BEAUFORT COUNTY IN EASTERN NORTH CAROLINA NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA * UNTIL 645 PM EDT * AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER QUINERLY...OR 7 MILES SOUTH OF AYDEN... MOVING SOUTHEAST AT 10 MPH. QUARTER SIZED HAIL IS LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RIVERSIDE... HONOLULU... FORT BARNWELL... PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY && LAT...LON 3539 7702 3515 7731 3534 7753 3553 7732 TIME...MOT...LOC 2207Z 312DEG 11KT 3536 7737 $$
1 follow-up statement
453
WWUS52 KMHX 162226
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
626 PM EDT MON JUL 16 2012
NCC107-162236-
/O.CAN.KMHX.SV.W.0050.000000T0000Z-120716T2245Z/
LENOIR NC-
626 PM EDT MON JUL 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LENOIR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3532 7743 3533 7743 3534 7739 3536 7741
3549 7724 3539 7702 3515 7731 3526 7743
3530 7745
TIME...MOT...LOC 2226Z 314DEG 14KT 3531 7731
$$
NCC013-049-147-162245-
/O.CON.KMHX.SV.W.0050.000000T0000Z-120716T2245Z/
PITT NC-BEAUFORT NC-CRAVEN NC-
626 PM EDT MON JUL 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN CRAVEN...WEST CENTRAL BEAUFORT AND SOUTHEASTERN PITT
COUNTIES...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
RIVERSIDE...OR 12 MILES SOUTHEAST OF AYDEN...MOVING SOUTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FORT BARNWELL...
WILMAR...VANCEBORO AND COVE CITY.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3532 7743 3533 7743 3534 7739 3536 7741
3549 7724 3539 7702 3515 7731 3526 7743
3530 7745
TIME...MOT...LOC 2226Z 314DEG 14KT 3531 7731
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:33 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 16, 3:33 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT MON JUL 16 2012 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO EXTEND INTO THE CAROLINAS FROM THE WESTERN ATLANTIC THROUGH MID WEEK AS A TROUGH OF LOW PRESSURE LINGERS INLAND. A COLD FRONT WILL APPROACH FROM THE NORTH THURSDAY AND FRIDAY...THEN STALL OVER OR JUST SOUTH OF THE AREA FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 3 PM MONDAY...SCT CONVECTIVE COVERAGE PRIMARILY FOCUSED OVER NRN SECTIONS SO FAR THIS AFTN...BUT ADDITIONAL DEVELOPMENT LIKELY AS SEA BREEZE BOUNDARY CONTINUES TO PUSH INLAND THROUGH LATE AFTN INTO EARLY EVENING. WILL CONTINUE CHC/SCT 30-40 POPS OVER NW HALF OF AREA WITH 20 POP REST OF AREA EXCEPT SEA BREEZED ZONE FROM SRN OBX DOWN TO CRYSTAL COAST BEACHES. LIGHT-MODERATE S-SW WINDS WILL KEEP TEMPS UP AGAIN SIMILAR TO LAST NIGHT...LOW-MID 70S INLAND TO AROUND 80 COAST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... AS OF 3 PM MONDAY...MODELS REMAIN CONSISTENT FOR TUE WITH LITTLE CHANGE IN BERMUDA HIGH/INLAND TROF SFC PATTERN...WHILE WEAK SHRT WV ENERGY GETS SHEARED OUT. THUS EXPECTING TYPICAL MID SUMMER SEA BREEZE DAY WITH 20-30 POPS GRADUALLY SPREADING INLAND WITH SEA BREEZE DURING AFTN. SLIGHT UPR RIDGING AND LOW LVL THICKNESS INCREASES DO SUPPORT MAX TEMPS A FEW DEGS HOTTER INLAND...LOW-MID 90S WITH NEAR 90 COAST. HEAT INDICES JUST INLAND OF COAST MAY REACH 100-103. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AS OF 3 PM MON...00Z ECMWF AND 12Z GFS IN GOOD AGREEMENT THROUGH LATE THIS WEEK. DIFFERENCES SHOW UP THIS WEEKEND HOWEVER IN THE HANDLING OF THE BACKDOOR FRONT. THE GFS PUSHES THE FRONT IS A BIT FASTER THAN THE ECMWF AND PUSHES THE FRONT TO THE SOUTH SATURDAY MORNING. THE ECMWF HANGS UP THE FRONT OVER THE SOUTHERN COUNTIES. BOTH MODELS DISSIPATE THE FRONT EARLY NEXT WEEK. PREFER THE ECMWF SOLUTION AS IT IS DIFFICULT TO GET A FRONT SOUTH OF HERE IN THE MIDDLE OF SUMMER. WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH MIDWEEK WITH THE HIGH OVER THE SOUTH ATLANTIC AND A SURFACE TROF INLAND. MAINLY SEABREEZE DRIVEN CONVECTION ONCE AGAIN ON WEDNESDAY. THE BACKDOOR COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH THURSDAY AND FRIDAY...BECOMING STATIONARY WEST-EAST OVER THE SOUTHERN COUNTIES ON SATURDAY. RAIN CHANCES WILL BE HIGHEST THURSDAY AND FRIDAY THEN GRADUALLY LOWERING THROUGH THE WEEKEND INTO MONDAY AS THE FRONT WASHES OUT. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SHORT TERM /THROUGH 18Z TUESDAY/... AS OF 1 PM MONDAY...SCT TSTMS DEVELOPING NEAR KPGV WITH ADDITIONAL ACTIVITY TO WEST FROM KFAY TO KCLT...AND WILL INCLUDE VCTS MENTION ALL TAF SITES AT LEAST A FEW HOURS BETWEEN 18Z AND 00Z. VFR PREVAILING DURING PERIOD OUTSIDE OF TSTM ACTIVITY. ANY SITES THAT RECEIVE SIGNIFICANT RAIN THIS AFTN/EARLY EVENING WILL BE PRONE TO PERIOD OF IFR FOG/STRATUS LATE TONIGHT/EARLY TUE...BUT TOO UNCERTAIN TO INCLUDE IN FCST AT THIS TIME. LONG TERM /TUE NIGHT THROUGH SAT/ AS OF 3 PM MON...VFR FOR THE MOST PART THROUGH THE PERIOD. MAINLY ISOLATED DIURNAL CONVECTION WEDNESDAY. CONVECTION WILL BECOME MORE NUMEROUS THURSDAY AND FRIDAY AS A BACKDOOR FRONT APPROACHES FROM THE NORTH. THE FRONT WILL BECOME STATIONARY NEAR THE SOUTH COAST SATURDAY...GRADUALLY WASHING OUT BY EARLY NEXT WEEK. RAIN CHANCES WILL DECREASE A BIT SATURDAY INTO MONDAY AS THE FRONT SLOWLY WASHES OUT. SURFACE WINDS WILL CONTINUE SOUTHWEST THROUGH FRIDAY...THEN LIGHT AND VARIABLE FOR THE WEEKEND...THEN BACK TO A LIGHT SOUTHWEST FLOW MONDAY. && .MARINE... SHORT TERM /THROUGH TUESDAY... AS OF 3 PM MONDAY...LITTLE CHANGE IN BERMUDA HIGH/INLAND TROF SFC PATTERN EXPECTED TONIGHT THROUGH TUE...THUS PERSISTENCE FCST FOR SW WINDS 10-15 KT. HIGHER END OF SPEEDS MAINLY FOR NRN AND CENTRAL WATERS THIS EVENING...AND AGAIN TUE AFTN. WW3 AND SWAN IN GOOD AGREEMENT WITH SEAS REMAINING 2-4 FT...WITH SOME HEIGHTS TO 5 FT OUTER PORTIONS OF NRN AND CENTRAL WATERS. LONG TERM /TUE NIGHT THROUGH SAT/ AS OF 3 PM MON...LATEST RUN OF THE MAJOR MODELS IN VERY CLOSE AGREEMENT THROUGH LATE WEEK. STILL PREFER THE 00Z ECMWF HANDLING OF THE BACKDOOR FRONT THIS WEEKEND...WHICH HANGS UP THE FRONT OVER THE SOUTHERN WATERS THIS WEEKEND. THE GFS PUSHES THE FRONT TO THE SOUTH WHICH IS HARD TO DO THIS TIME OF YEAR. SOUTHWEST FLOW CONTINUES THROUGH FRIDAY. EXPECTING A NORTHEAST FLOW OVER THE CENTRAL AND NORTHERN WATERS SATURDAY AND SUNDAY NORTH OF THE FRONT WITH A SOUTHWEST FLOW OVER THE SOUTHERN WATERS. STILL LOOKING AT SMALL CRAFT SEAS DEVELOPING OVER THE CENTRAL AND SOUTHERN WATERS THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON AHEAD OF THE FRONT. WINDS AND SEAS WILL DIMINISH THIS WEEKEND WITH THE FRONT ACROSS THE AREA. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JBM NEAR TERM...JBM SHORT TERM...JBM LONG TERM...HSA AVIATION...JBM/HSA MARINE...JBM/HSA
Hazardous weather outlook, Jul 16, 4:18 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 418 PM EDT MON JUL 16 2012 NCZ029-044>047-079>081-090>094-172030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 418 PM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHWESTERN HALF OF THE REGION THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL BE LOCALLY STRONG WITH STRONG GUSTY WINDS AND SMALL HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-172030- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 418 PM EDT MON JUL 16 2012 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NORTHERN OUTER BANKS THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL BE LOCALLY STRONG WITH STRONG GUSTY WINDS AND SMALL HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 4:46 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
446 PM EDT MON JUL 16 2012
NCZ090-162130-
DUPLIN-
446 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 530
PM EDT...
AT 446 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF ROSE HILL...OR ABOUT 11 MILES WEST OF WALLACE...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSE HILL...
TEACHEY...WALLACE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3490 7815 3505 7815 3480 7770 3471 7778
3471 7799 3473 7802 3472 7811 3471 7813
3473 7819 3475 7820
TIME...MOT...LOC 2046Z 287DEG 11KT 3478 7816Special weather statement, Jul 16, 5:19 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
519 PM EDT MON JUL 16 2012
NCZ044-079-080-091-093-162200-
BEAUFORT-CRAVEN-GREENE-LENOIR-PITT-
519 PM EDT MON JUL 16 2012
...SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS
CRAVEN...BEAUFORT...LENOIR...PITT AND GREENE COUNTIES THROUGH 600 PM
EDT...
AT 518 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM STATON TO SNOW HILL...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF GREENVILLE TO 10 MILES
NORTH OF LA GRANGE...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HOUSE...SNOW HILL...
MAURY...ARBA......GREENVILLE...PACTOLUS......ORMONDSVILLE...
HOOKERTON......BELLS FORK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3557 7779 3578 7731 3559 7690 3540 7715
3526 7759 3547 7784
TIME...MOT...LOC 2118Z 348DEG 7KT 3569 7733 3544 7773Special weather statement, Jul 16, 5:29 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
529 PM EDT MON JUL 16 2012
NCZ079-091-162215-
GREENE-LENOIR-
529 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS LENOIR AND GREENE COUNTIES
THROUGH 615 PM EDT...
AT 529 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LINDELL...OR ABOUT 12 MILES NORTHEAST OF GOLDSBORO...MOVING SOUTHEAST
AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SHINE...JASON...SNOW
HILL......ARBA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3557 7783 3560 7779 3546 7751 3524 7777
3532 7783 3534 7783 3537 7781 3540 7781
3543 7783
TIME...MOT...LOC 2129Z 304DEG 9KT 3550 7782Special weather statement, Jul 16, 5:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
555 PM EDT MON JUL 16 2012
NCZ046-081-162245-
MAINLAND HYDE-TYRRELL-
555 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND HYDE AND TYRRELL
COUNTIES THROUGH 645 PM EDT...
AT 555 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KILKENNY...OR ABOUT 17 MILES NORTHWEST OF ENGELHARD...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL NORTHERN
MAINLAND HYDE COUNTY RURAL SOUTHEASTERN TYRRELL COUNTY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3542 7609 3568 7634 3580 7618 3569 7603
3566 7604 3565 7604 3567 7602 3561 7592
TIME...MOT...LOC 2155Z 315DEG 6KT 3567 7618Special weather statement, Jul 16, 6:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
601 PM EDT MON JUL 16 2012
NCZ029-044-079-080-091>093-162245-
BEAUFORT-CRAVEN-GREENE-JONES-LENOIR-MARTIN-PITT-
601 PM EDT MON JUL 16 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CRAVEN...JONES...
BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH 645 PM
EDT...
AT 601 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BELGRADE...OR ABOUT 7 MILES EAST OF
WINTERVILLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...BELGRADE......BLACK JACK...
GRIMESLAND...CHOCOWINITY.
HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3554 7743 3576 7697 3555 7660 3544 7681
3548 7698 3544 7696 3546 7692 3543 7684
3510 7745 3526 7768
TIME...MOT...LOC 2201Z 277DEG 7KT 3552 7726Special weather statement, Jul 16, 6:06 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
606 PM EDT MON JUL 16 2012
NCZ098-162300-
ONSLOW-
606 PM EDT MON JUL 16 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 700
PM EDT...
AT 606 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAWS RUN...OR ABOUT 5 MILES WEST OF NEW RIVER AIR STATION...MOVING
EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VERONA...NEW RIVER
AIR STATION...CAMP LEJEUNE MAIN GATE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3445 7752 3460 7764 3463 7765 3493 7754
3489 7728 3469 7714
TIME...MOT...LOC 2206Z 282DEG 7KT 3469 7752
29The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:31 PM EDT | Special Weather Statement | MHX | Dare | 59 min |
| Jul 16, 3:37 PM EDT | Special Weather Statement | MHX | Dare | 53 min |
| Jul 16, 4:31 PM EDT | Special Weather Statement | MHX | Dare | 44 min |
| Jul 16, 4:46 PM EDT | Special Weather Statement | MHX | Duplin | 44 min |
| Jul 16, 5:19 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 41 min |
| Jul 16, 5:29 PM EDT | Special Weather Statement | MHX | Greene | 46 min |
| Jul 16, 5:55 PM EDT | Special Weather Statement | MHX | Hyde | 50 min |
| Jul 16, 6:01 PM EDT | Special Weather Statement | MHX | Beaufort, Lenoir | 44 min |
| Jul 16, 6:06 PM EDT | Special Weather Statement | MHX | Onslow | 54 min |
| Jul 16, 6:44 PM EDT | Special Weather Statement | MHX | Craven | 46 min |
| Jul 16, 6:47 PM EDT | Special Weather Statement | MHX | Dare | 43 min |
| Jul 16, 6:54 PM EDT | Special Weather Statement | MHX | Beaufort | 66 min |
| Jul 16, 7:02 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Pamlico | 43 min |
| Jul 16, 7:29 PM EDT | Special Weather Statement | MHX | Pamlico | 46 min |
| Jul 16, 7:37 PM EDT | Special Weather Statement | MHX | Dare, Tyrrell | 53 min |
| Jul 16, 7:55 PM EDT | Special Weather Statement | MHX | Hyde | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.